Alert archive / South Carolina / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 25, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at May 27, 2001, 3:03 PM EDT for Colleton County, South Carolina. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 27, 2001, 3:03 PM EDT (19:03 UTC)
- Expired
- May 27, 2001, 3:45 PM EDT
- In force
- 42 min
- Issued by
- NWS Charleston, SC
- Area
- Whole counties
County Colleton County, SC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 3:25 PM EDT | Hail 0.75 | Walterboro, SC |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.1 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 1809 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCHS 271904 SVRCHS SCC029-271945- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 303 PM EDT SUN MAY 27 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN COLLETON COUNTY IN SOUTHERN SOUTH CAROLINA. * UNTIL 345 PM EDT. * AT 303 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM NEAR ISLANDTON...OR ABOUT 11 MILES EAST OF HAMPTON...MOVING NORTHEAST AT 20 MPH. DIME TO NICKEL SIZE HAIL AND 60 MPH WINDS ARE EXPECTED IN THE WARNED AREA. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. $$ LAT...LON 3294 8101 3285 8089 3301 8059 3317 8078 NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:20 PM EDT, 43 minutes earlier.
Area forecast discussion, May 27, 2:20 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 220 PM EDT SUN MAY 27 2001 VERY COMPLEX PATTERN THE NEXT FEW DAYS AS LONGWAVE TROF REMAINS OVER THE NERN STATES WITH A FAST AND ENERGETIC W-NW FLOW ACROSS OUR REGION. 12Z MODEL RUN SHOWING SUM DIFFERENCES IN STRENGTH AND TIMING OF SYSTEMS NEXT 48-72 HRS. WILL NOT BE CUTE WITH TIMING AND PLACEMENT OF VORT/UVV MAXES. ETA/AVN DID A BETTER JOB INITIALIZING THAN NGM AND WILL GENERALLY GO WITH A BLEND OF THOSE MODELS. ONE S/WV WILL MOVE OFF THE COAST TNGT WITH A SECOND APPROACHING LATER MON INTO MON NIGHT. PLAN TO GO WITH SLGT CHC POPS ENTIRE CWA TNGT. CHANCES LOOK BETTER MON INTO MON NIGHT..ESP WITH AVN MODEL. WILL RAISE POPS TO 50 FOR INLAND SC ZONES...40 SC COAST...30 INLAND GA AND 20 GA COAST. MOST OF THE ENERGY SHUD BE OFF THE COAST BY EVE. WILL ONLY LEAVE IN A SLGT CHC FOR MON NIGHT. ANOTHER VORT WILL MOVE BY LATE TUE. WILL KEEP SLGT CHC POPS IN. AVN LOOKS DRY FOR TUE NIGHT/WED. WILL REMOVE PCPN FOR NOW. CHANCES WILL INCREASE AGAIN LATER THU INTO FRI. WILL DRY IT OUT AGAIN FOR THE UPCOMING WEEKEND. CWF...PG WILL GRADUALLY INCREASE THRU MON NIGHT AS LLVL JET COMES IN. WILL BRING WINDS/SEAS TO SCEC CRITERIA BY MON NIGHT. CONDITIONS SHUD SETTLE DOWN BY TUE AFTN AS LLVL JET PULLS OUT. FCSTID = 20 CHS 68 88 68 87 / 20 40 20 20 SAV 65 90 67 88 / 20 30 20 20 CHL 73 88 73 87 / 20 4}0 20 20 NBC 69 89 69 88 / 20 40 20 20 RBW 65 87 66 87 / 20 50 30 20 .CHS... GA...NONE. SC...NONE. TJR
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 3:46 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Dorchester | 44 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.